Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 75, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 20, 2009, 3:10 AM CDT for Holmes County, Jackson County, Walton County, Florida. It took effect at Oct 20, 2009, 12:00 PM CDT. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2009, 3:10 AM CDT (08:10 UTC)
- In effect from
- Oct 20, 2009, 12:00 PM CDT
- Expired
- Oct 20, 2009, 1:12 PM CDT
- In force
- 72 min
- Issued by
- NWS Tallahassee, FL
Counties Holmes County, FL, Jackson County, FL, Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 200810 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 410 AM EDT TUE OCT 20 2009 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR PORTIONS OF THE INLAND EASTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .LOW LEVEL MOISTURE WILL BEGIN TO RECOVER TODAY AS THE FLOW BECOMES NORTHEAST. HOWEVER...HUMIDITY VALUES OVER THE INLAND PANHANDLE WILL DROP BELOW CRITICAL VALUES FOR ONE MORE AFTERNOON...PROMPTING A RED FLAG WARNING. FLZ007-009-011-202300- /O.NEW.KTAE.FW.W.0075.091020T1700Z-091020T2300Z/ INLAND WALTON-HOLMES-JACKSON- 310 AM CDT TUE OCT 20 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ CAMP
1 follow-up statement
000 WWUS82 KTAE 201812 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 212 PM EDT TUE OCT 20 2009 ...RED FLAG WARNING IS CANCELLED... FLZ007-009-011-201915- /O.CAN.KTAE.FW.W.0075.000000T0000Z-091020T2300Z/ INLAND WALTON-HOLMES-JACKSON- 112 PM CDT TUE OCT 20 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AS DURATIONS OF LOW RELATIVE HUMIDITY ARE NO LONGER EXPECTED TO BE SUFFICIENT TO MEET RED FLAG CRITERIA. $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 1:36 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 20, 1:36 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 AM EDT TUE OCT 20 2009
.SYNOPSIS...HIGH PRESSURE DOMINATES THE LOCAL AREA WITH A 1026MB
CENTER NEAR AUGUSTA GEORGIA. AT 06Z...TEMPS ACROSS THE LOCAL AREA
WERE MOSTLY IN THE MID 40S...EXCEPT IN THE LOW 50S NEAR THE COAST.
DEWPOINTS WERE IN THE LOW 40S. SURFACE WINDS WERE MOSTLY CALM EXCEPT
AT THE COAST WHERE THEY WERE NORTHEASTERLY. ALOFT...DRY AIR
CONTINUES TO DIG INTO THE WESTERN CARIBBEAN. A TROUGH IS LOCATED OFF
THE U.S. EAST COAST...THE NORTHERN HALF IS MOVING AWAY...BUT THE
SOUTHERN PORTION EXTENDS DOWN INTO THE CARIBBEAN...AND IS NOT MOVING
MUCH. IN THE FAR WEST...AN INTENSE SHORT WAVE IS MOVING SOUTHEAST
ACROSS THE GREAT BASIN. ADDITIONALLY...THE WEAKENING TROPICAL STORM
RICK IS RECURVING TOWARD CABO SAN LUCAS.
&&
.SHORT TERM (TUESDAY THROUGH THURSDAY)...OVERALL...THE SURFACE
HIGH PRESSURE CURRENTLY TO OUR NORTH WILL SLOWLY MOVE EAST GIVING
WAY SOMEWHAT BEGRUDGINGLY...AND WILL BE SITUATED OFF THE NORTH
CAROLINA COAST ON THURSDAY. RIDGING ALOFT WILL ALSO REMAIN WITH US
THROUGH THURSDAY...ALTHOUGH BY THE END OF THE PERIOD IT SLIPS
SLIGHTLY TO THE SOUTHEAST AS THE LONGWAVE TROUGH MOVES EAST.
SHORTWAVE TROUGH IN THE WEST WILL BOTTOM OUT ON WEDNESDAY AND WILL
THEN MOVE NORTHEAST AND BE IN THE MISSOURI VALLEY ON THURSDAY. THE
ASSOCIATED SURFACE LOW IS CURRENTLY DEVELOPING IN EXTREME SOUTHEAST
COLORADO WITH RECOVERING GULF MOISTURE SLOWLY BEGINNING TO MOVE
NORTHWARD IN EXTREME SOUTH TEXAS. BY THURSDAY EVENING...COLD FRONT IS
MOVING THROUGH THE MISSISSIPPI VALLEY WITH THE NAM SLIGHTLY FASTER
THAN THE GFS. IN THE SHORT TERM. MAXIMUM TEMPERATURES EACH DAY WILL
GRADUALLY INCREASE FROM THE MID 70S ON TUESDAY TO THE LOW TO MID 80S
ON WEDNESDAY AND THURSDAY. DEWPOINTS WILL SLOWLY INCREASE AS WINDS
VEER AROUND MORE TO THE SOUTHEAST ON WEDNESDAY AND THURSDAY.
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...EXTENDED PERIOD
BEGINS WITH AN UPPER TROUGH MOVING INTO THE PLAINS STATES AND SFC
LOW PRESSURE LIFTING INTO THE UPPER MIDWEST. THE ASSOCIATED COLD
FRONT IS FORECAST TO BE OVER EASTERN LOUISIANA BY FRIDAY MORNING. GFS
AND ECMWF GUIDANCE DIFFER ON THE EVOLUTION OF THIS SYSTEM...WITH THE
GFS BEING FARTHER SOUTH WITH THE UPPER ENERGY RESULTING IN A WETTER
SOLUTION ALONG THE GULF COAST. THE EURO KEEPS THE BULK OF THE ENERGY
FARTHER NORTH WITH A DRIER SOLUTION ALONG THE GULF COAST. BOTH
SOLUTIONS DRY THE FRONT OUT AS IT REACHES THE EASTERN HALF OF THE
CWA BY LATE FRIDAY...SO WILL HAVE HIGHEST POPS FRIDAY OVER THE
WESTERN ZONES. GFS SOLUTION WOULD BE DYNAMIC ENOUGH FOR POSSIBILITY
OF A FEW STRONG TO SEVERE STORMS OVER THE WESTERN CWA FRIDAY
AFTERNOON.
FRONT IS FORECAST TO CLEAR THE FORECAST REGION BY MIDDAY SATURDAY
WITH A MODESTLY COOLER AIRMASS FILTERING IN.
GUIDANCE BEGINS TO DIVERGE A BIT BY SUNDAY WITH GFS FORECASTING A
DRIER NORTH TO NORTHEAST FLOW WHILE THE EURO DEVELOPS A MORE MOIST
EASTERLY FLOW. WILL SPLIT THE DIFFERENCE FOR NOW AND INCLUDE SLIGHT
CHANCE POPS FOR SOUTHERN HALF OF CWA FOR SUNDAY THROUGH MONDAY.
&&
.AVIATION...DRY AIR MASS WILL REMAIN IN PLACE THROUGH THE FORECAST
PERIOD AT ALL TERMINALS WITH VFR CONDITIONS PREVAILING. WINDS WILL
BE LIGHT OUT OF THE NORTHEAST.
&&
.MARINE...MODERATE NORTHEAST TO EASTERLY WIND REGIME WILL CONTINUE
FOR THE NEXT SEVERAL DAYS WITH HIGH PRESSURE ANCHORED NORTH OVER THE
SOUTHEAST U.S. BY TUESDAY NIGHT...CAUTIONARY TO MARGINAL ADVISORY
CRITERIA IS EXPECTED...MAINLY OVER THE OFFSHORE LEGS...AND WINDS
AND SEAS COULD REMAIN ELEVATED UNTIL COLD FRONTAL PASSAGE FRIDAY
NIGHT AS WINDS VEER FROM SOUTHEAST ON THURSDAY NIGHT TO SOUTHWEST
FRIDAY NIGHT. AFTER THE FRONTAL WIND SHIFT FRIDAY NIGHT AND
SATURDAY MORNING...LOOK FOR ADVISORY LEVEL NORTHWEST WINDS AND SEAS
ON SATURDAY.
&&
.FIRE WEATHER...DEWPOINTS WILL BEGIN TO RECOVER TODAY AS FLOW
BECOMES MORE NORTHEASTERLY. HOWEVER...CURRENT RH FORECAST GENERATES
AROUND 4 HOURS OF CRITICAL RH OVER INLAND PORTIONS OF THE EASTERN
PANHANDLE. WILL ISSUE RED FLAG WARNING FOR FLORIDA ZONES ALONG THE
ALABAMA STATE LINE. DEWPOINTS CONTINUE TO RECOVER THROUGH THE REST
OF THE WORK WEEK AS ATLANTIC MOISTURE IS ADVECTED IN. NO FURTHER
WATCHES OR WARNINGS ANTICIPATED THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 50 83 60 84 / 0 0 0 0 10
PANAMA CITY 76 57 82 65 84 / 0 0 10 10 20
DOTHAN 74 48 81 57 81 / 0 0 0 10 20
ALBANY 75 46 80 53 82 / 0 0 0 10 10
VALDOSTA 74 51 82 56 83 / 0 0 0 10 10
CROSS CITY 77 54 83 58 86 / 0 0 10 10 10
APALACHICOLA 74 60 81 67 81 / 0 0 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: HOLMES...INLAND WALTON...JACKSON.
GM...NONE.
&&
SHORT TERM/MARINE...WATSON
AVIATION/FIRE WEATHER...CAMP
LONG TERM...CAMPNearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.